Alert archive / Pennsylvania / River Flood Warnings in 2020
River Flood Warning 8, NWS State College, PA
NWS State College, PA issued this river flood warning at May 1, 2020, 1:52 PM EDT for Cumberland County, York County, Pennsylvania. It took effect at May 1, 2020, 2:00 PM EDT. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- May 1, 2020, 1:52 PM EDT (17:52 UTC)
- In effect from
- May 1, 2020, 2:00 PM EDT
- Expired
- May 1, 2020, 11:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cumberland County, PA, York County, PA
The radar
The State College radar (KCCX), 123 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow Breeches Creek near Camp Hill (CPHP1).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01571500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
715
WGUS41 KCTP 011752
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
152 PM EDT Fri May 1 2020
...The National Weather Service in State College, PA has issued a
flood warning for the following creek in Pennsylvania...
Yellow Breeches Creek Near Camp Hill
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued this evening.
&&
PAC041-133-020300-
/O.NEW.KCTP.FL.W.0008.200501T1800Z-200502T0300Z/
/CPHP1.1.ER.200501T1800Z.200501T2000Z.200501T2100Z.UU/
152 PM EDT Fri May 1 2020
The National Weather Service in State College, PA has issued a
* Flood Warning for
The Yellow Breeches Creek Near Camp Hill
* until this evening...Or until the warning is cancelled.
* At 2 PM Friday the stage was...6.9 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* The creek is forecast to rise above flood stage this afternoon
and crest near 7.1 feet by late this afternoon. The creek will
fall below flood stage by evening.
* At 7.0 feet...Low lying areas in the Green Lane Farms development
on the right bank of Yellow Breeches Creek begin to flood. A mobile
home park near Williams Grove is also affected by high water.
&&
LAT...LON 4023 7686 4023 7685 4016 7689 4015 7693
4018 7695 4023 7692 4023 7689
$$
CJE1 follow-up statement
633
WGUS81 KCTP 012201
FLSCTP
Flood Statement
National Weather Service State College PA
601 PM EDT Fri May 1 2020
...The Flood Warning is cancelled for the following rivers in
Pennsylvania...
Yellow Breeches Creek Near Camp Hill
Swatara Creek Near Hershey
...The Flood Warning continues for the following rivers in
Pennsylvania...
Conodoguinet Creek Near Hogestown
Swatara Creek Above Middletown
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued this evenig.
&&
PAC041-021000-
/O.EXT.KCTP.FL.W.0004.000000T0000Z-200502T1600Z/
/HGSP1.1.ER.200501T0413Z.200501T1815Z.200502T1000Z.NO/
601 PM EDT Fri May 1 2020
The Flood Warning continues for
The Conodoguinet Creek Near Hogestown.
* At 6 PM Friday the stage was 8.6 feet and falling.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* At 8.0 feet...Low lying areas in the vicinity of Erbs Bridge Road,
Prowell Road, Stone Spring Lane, and Oyster Mill Road are flooded.
&&
LAT...LON 4023 7747 4028 7713 4031 7692 4023 7689
4020 7715 4015 7748
$$
PAC043-021000-
/O.EXT.KCTP.FL.W.0006.000000T0000Z-200504T0824Z/
/MTLP1.1.ER.200501T2112Z.200502T0600Z.200504T0224Z.UU/
601 PM EDT Fri May 1 2020
The Flood Warning continues for
The Swatara Creek Above Middletown.
* At 5 PM Friday the stage was 11.0 feet and rising.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river will crest near 12.4 feet by after midnight tonight. The
river will fall below flood stage Sunday before midnight.
* At 12.0 feet...Both banks overflow upstream of the Vine Street
Bridge and several basements are affected.
&&
LAT...LON 4026 7676 4024 7668 4019 7669 4016 7672
4018 7675
$$
PAC043-075-012231-
/O.CAN.KCTP.FL.W.0007.000000T0000Z-200502T0112Z/
/HERP1.1.ER.200501T1020Z.200501T1815Z.200501T2137Z.NO/
601 PM EDT Fri May 1 2020
The Flood Warning is cancelled for
The Swatara Creek Near Hershey.
* At 6 PM Friday the stage was 7.0 feet and falling.
* The river fell below flood stage at 6 PM Friday.
* Flood stage is 7.0 feet.
* The river will continue falling to 4.2 feet by Sunday morning.
* At 7.0 feet...The right, or north bank begins to overflow. Several
roadways upstream of the gage are affected by high water.
&&
LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
4026 7676 4032 7668
$$
PAC041-133-012231-
/O.CAN.KCTP.FL.W.0008.000000T0000Z-200502T0300Z/
/CPHP1.1.ER.200501T1830Z.200501T2001Z.200501T2131Z.UU/
601 PM EDT Fri May 1 2020
The Flood Warning is cancelled for
The Yellow Breeches Creek Near Camp Hill.
* At 6 PM Friday the stage was 7.0 feet and falling.
* The river fell below flood stage at 6 PM Friday.
* Flood stage is 7.0 feet.
* The river will continue falling to 4.1 feet by Sunday morning.
* At 7.0 feet...Low lying areas in the Green Lane Farms development
on the right bank of Yellow Breeches Creek begin to flood. A mobile
home park near Williams Grove is also affected by high water.
&&
LAT...LON 4023 7686 4023 7685 4016 7689 4015 7693
4018 7695 4023 7692 4023 7689
$$
CRWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at May 1, 12:51 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, May 1, 12:51 PM EDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service State College PA 1251 PM EDT Fri May 1 2020 .SYNOPSIS... A deep upper level trough will drift east across the region this afternoon, followed by a ridge of high pressure that will build into the state Saturday. Low pressure will track north of the area Saturday night, with a trailing cold front potentially stalling out just south of the state on Sunday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Deep moisture has shifted east of the region this midday hour. However. Limited heating beneath the mid/upper level cold pool will help to fire up isolated to scattered convection for the mid to late afternoon hours. The greatest areal coverage of showers will be across the Ncent mtns and Susq Valley. A few isolated low-topped TSRA are also possible. Unimpressive pwats should result in light rainfall amounts, which shouldn't exacerbate ongoing river flooding over the Susq Valley. Instability resulting from chilly air aloft will cause morning breaks in the cloud cover to fill in later today, holding temperatures several degrees below seasonal normals. Maxes will vary from the low 50s across the NW mtns and Laurel Highlands to the mid 60s in the Lower Susq Valley. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... Surface ridge will build into the region tonight and Saturday, bringing a period of fair and seasonable weather to central Pa. Mostly clear skies, a calm wind and wet ground are likely to promote patchy valley fog late tonight across western Pa, while a lingering breeze precludes fog formation elsewhere. Saturday should feature a fair amount of sunshine, but model rh profiles do indicate some mid and high level cloudiness arriving in advance of a warm front over the Grt Lks. Mixing down model 850mb temps of around 6C should translate to highs in the 60s. Warm advection ahead of low tracking through the Grt Lks could bring a period of showers to the area Saturday night. Med range guidance indicates a weak shortwave approaching from the midwest could produce lingering showers across southern Pa Sunday, while drier air works into the northern part of the state. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Warm advection ahead of a sagging frontal system should bring a period of showers to the area Saturday night into Sunday. Med range guidance indicates a weak shortwave approaching from the midwest could cause the front to hang up, producing lingering showers across southern PA Sunday, while drier air works into the northern half of the state. Pattern changes little next week as the persistent trough over the eastern U.S. keeps a series of waves parading through PA. The result will be below normal temperatures. Mon/Tue look generally dry and breezy before showers return for mid/late week. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... mainly VFR with some temporary MVFR Cigs expected for this afternoon/early evening as an upper level low moves overhead. W-NW upslope flow will maintain MVFR cigs through much of the day for western airfields. Elsewhere, conditions are expected to be VFR. Isolated afternoon -SHRA/TSRA may develop, mainly east of the Alleghenies, tapering off this evening. BFD/JST should improve to VFR or high-end MVFR by around 00z Sat as drier air works in behind the departing low pressure. There is some potential for patchy fog again Fri night, although winds may be a limiting factor. High clouds from the next approaching system will move in Fri night. Outlook... Sat...No sig wx expected. Sun...Scattered showers possible, especially later in the day. Mon...Still a chance of showers. Tue...Dry with mainly VFR conditions. && .HYDROLOGY... River levels continue to run high across the eastern half of the forecast area in the wake of heavy rain Thursday. Smaller streams will near or past crest early this afternoon, while the main stem Susquehanna crests Saturday or Saturday night. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Fitzgerald/Lambert NEAR TERM...Fitzgerald/Lambert SHORT TERM...Fitzgerald LONG TERM...DeVoir/RXR AVIATION...Lambert/Colbert HYDROLOGY...
Hazardous weather outlook, May 1, 12:06 PM EDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1206 PM EDT Fri May 1 2020 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-021615- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 1206 PM EDT Fri May 1 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:06 PM EDT | Areal Flood Advisory | CTP | Adams, Clinton, Cumberland, Juniata, Lycoming, Northumberland and 5 more | 3 hr |
| Apr 30, 8:18 PM EDT | Areal Flood Advisory | CTP | Tioga | 3 hr |
| Apr 30, 10:27 PM EDT | River Flood Warning | CTP | Cumberland | 32 hr |
| Apr 30, 10:27 PM EDT | River Flood Warning | CTP | Lebanon, Schuylkill | 15 hr |
| May 1, 4:17 AM EDT | River Flood Warning | CTP | Dauphin | 50 hr |
| May 1, 4:17 AM EDT | River Flood Warning | CTP | Dauphin, Lebanon | 14 hr |
Nearby
River Flood Warnings in Pennsylvania, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.